Inositol

Do any of you OCDers take inositol?  I have been taking it all summer and was up at 12 grams per day.  I forgot to order more and accidentally ran out a few days ago.  I’ve been feeling pretty crappy the last couple of days.  I’m wondering it it’s because I went from such a high dose to nothing.  I’m supposed to get more tomorrow.  Have any of you had this problem before?

Advertisements

7 thoughts on “Inositol

  1. I haven’t taken inositol before, but I have read debated advice about its use for OCD. Though I’m not sure there have been any rigorous scientific studies done on its efficacy, I think that there are some in the works, and I also think that there are even a few OCD experts out there who believe it works – which is interesting, because I feel like, generally, the OCD expert community leans against the use of somewhat alternative medications – so maybe they’re on to something! Anyways, I don’t mean to dispute the efficacy of what you’re taking, if it works for you, then it works for you. I haven’t done my reading on this, and you probably know more about this than I do!

    I hope that you feel better soon. In general, I think that going from a high dose of something to nothing at all can be rough on your system, but you’d really have to talk to a doctor! Is inositol something that’s prescribed?

  2. My husband takes citalopram. If he goes off it suddenly we end up in the emergency room. I don’t know about yours but with most of these meds even if you’re going off for good you have to wean off. Slowly.

    I would guess that you’ll feel better as soon as you get more. And it would probably not be wise to let yourself run out again (sorry, it’s the mother in me who just has to give the little lecture). It can be dangerous in some cases. Again, I don’t know about your med specifically.

    I hope you feel better very soon.

  3. From what I’ve read, it depends on how long the drug stays in your system: the longer it stays in it, the fewer effects therer are from coming off it; the less time it stays, the harder it is to come off it.

    Hope you’re feeling better now. Did you get some more?

    1. Wow! I am super behind here. Yes, I got some more and eventually got back to feeling normal. It took maybe a week or so once I got it for my body to feel normal again, though. I will never, ever make that mistake again!

  4. recently I was reading an article that stated choline can actually worsen OCD symptoms. Thought that this should be mentioned since one of the common supplement combinations is choline inositol.
    The same article also noted that take with lithium or antibiotics can deplete the effects.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s